Advertisement

Reactions Weekly

, Volume 1753, Issue 1, pp 237–237 | Cite as

Morphine

Acute and chronic inflammatory demyelinating polyneuropathy: case report
Case report
  • 23 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 71-year-old woman developed acute inflammatory demyelinating polyneuropathy (AIPD) and chronic inflammatory demyelinating polyneuropathy (CIPD) following administration of morphine [inidication not stated].

The woman was scheduled to undergo a total hip arthroplasty. She received cefazolin [Ancef] and tranexamic acid followed by spinal epidural morphine [duramorph] 4.1 µg/kg and bupivacaine. There were no intra-operative complications. Following surgery, she underwent physical therapy and was discharged on warfarin. She was found to be coping well at the routine follow-up visits. However, 21 days after the surgery, she presented to the orthopaedic clinic with complaints of new-onset lower back pain, lower extremity weakness and imbalance. No other associated illness was...

Reference

  1. Hess SR, et al. Inflammatory demyelinating polyneuropathy after total hip arthroplasty. Arthroplasty Today 5: 17-20, No. 1, Mar 2019. Available from: URL: http://doi.org/10.1016/j.artd.2018.08.003 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations